Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with PCOS, started provera. Started bleeding with clotting. Is it normal?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi I was wondering if u could help me. I have been diagnosed with pcos, and have recently started taking Provera twice a day I have now started my period and have found that I am clotting quite badly, and was wondering if this is normal or not? I also had to take the morning after pill, levonelle, almost a week ago. Could this be playIng a part in the clotting as well? Please help A.
Posted Fri, 6 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 35 minutes later
Brief Answer: Hormonal imbalance Detailed Answer: Hi, Thanks for the query. PCOS can present with menstrual abnormalities like delayed periods, anovulation, hypomenorrhea etc. If you used provera after delayed periods, that can lead to increased amount of withdrawal bleeding. Because due to delay in periods, endometrium might have grown thick. During coming out that will appear as clots. Provera can also cause menstrual irregularities as side effects. Emergency contraceptive pill may lead to menstrual irregularity, by causing hormonal imbalance. Especially in case of repeated intake. For more details : WWW.WWWW.WW As you are having excessive flow, better to consult gynecologist once and take anti fibrinolytic tablets to control the bleeding. Along with these tablets, you can continue provera as per the schedule. Possibly this type of menorrhagia may not repeat in next cycle. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor